Format

Send to

Choose Destination
Ann Emerg Med. 2003 Dec;42(6):759-62.

Methylene 3, 4 dioxymethamphetamine-induced acute myocardial infarction.

Author information

1
Department of Emergency Medicine, National Taiwan University Hospital, Taipei, Republic of China.

Abstract

Methylene 3, 4 dioxymethamphetamine (MDMA) has been gaining popularity as a recreational drug over the past few decades around the globe. Although once thought to be safer than its mother compound, amphetamine, several life-threatening adverse reactions have been reported. Among the cardiovascular toxicities documented, MDMA commonly causes various forms of arrhythmia and heart failure. However, MDMA-induced acute myocardial infarction is rarely reported. We report a case of acute myocardial infarction in a young man shortly after taking MDMA. Massive thrombosis over the right coronary artery was demonstrated by means of emergency angiography. After treatment with intravenous glycoprotein IIb/IIIa inhibitor and intracoronary urokinase infusion, the coronary artery was shown to be patent without any apparent stenotic lesions. The mechanism of MDMA-induced acute myocardial infarction was discussed.

Comment in

PMID:
14634599
DOI:
10.1016/s0196-0644(03)00511-0
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Elsevier Science
Loading ...
Support Center